Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 130, NWS Raleigh, NC

June 13, 2007Hoke County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 13, 2007, 3:56 PM EDT for Hoke County, North Carolina. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2007, 3:56 PM EDT (19:56 UTC)
Expired
Jun 13, 2007, 4:30 PM EDT
In force
34 min
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

County Hoke County, NC

The radar

The Raleigh/Durham radar (KRAX), 104 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 4:03 PM EDTHAIL 0.752 Sse Ashley Heights, NCPENNY SIZE HAIL REPORTED NEAR MCCAIN ON NC HWY 211.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 2:29 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2007-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 570 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2007-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
570 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 131956
SVRRAH
NCC093-132030-
/O.NEW.KRAH.SV.W.0130.070613T1956Z-070613T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
356 PM EDT WED JUN 13 2007

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HOKE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 430 PM EDT

* AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER ASHLEY HEIGHTS...OR ABOUT 8 MILES   
NORTHWEST OF RAEFORD...MOVING SOUTHWEST AT 20 MPH. PENNY SIZED HAIL 
AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  RURAL WESTERN HOKE COUNTY

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.

LAT...LON 3498 7938 3503 7945 3504 7945 3515 7932
      3517 7928 3505 7916 3497 7927 3497 7928
      3492 7935

$$

23
2 follow-up statements
000 
WWUS52 KRAH 132013
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
413 PM EDT WED JUN 13 2007

NCC093-132030-
/O.CON.KRAH.SV.W.0130.000000T0000Z-070613T2030Z/
HOKE NC-
413 PM EDT WED JUN 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHERN HOKE COUNTY...

AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR ASHLEY
HEIGHTS...OR ABOUT 9 MILES SOUTH OF SOUTHERN PINES...MOVING WEST AT
25 MPH.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

LAT...LON 3498 7938 3503 7945 3504 7945 3515 7932
      3517 7928 3505 7916 3497 7927 3497 7928
      3492 7935

$$
23
000 
WWUS52 KRAH 132030
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
429 PM EDT WED JUN 13 2007

NCC093-132039-
/O.EXP.KRAH.SV.W.0130.000000T0000Z-070613T2030Z/
HOKE NC-
429 PM EDT WED JUN 13 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HOKE COUNTY EXPIRES
AT 430 PM EDT...

THE STORM IS CURRENTLY EXITING THE COUNTY. THEREFORE THE WARNING 
WILL BE ALLOWED TO EXPIRE. PLEASE PASS ON ANY SEVERE WEATHER REPORTS 
TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE.


LAT...LON 3498 7938 3503 7945 3504 7945 3515 7932
      3517 7928 3505 7916 3497 7927 3497 7928
      3492 7935

$$

23

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:06 PM EDT, 50 minutes earlier.

Area forecast discussion, Jun 13, 3:06 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
306 PM EDT WED JUN 13 2007

.SYNOPSIS...
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL REMAIN JUST OFF THE EAST
COAST THROUGH SATURDAY... BRINGING COOLER THAN NORMAL TEMPERATURES AND
UNSETTLED WEATHER TO THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
SFC ANALYSIS THIS AFTERNOON SHOWS 1022MB HIGH PRESSURE OVER THE
GREAT LAKES...WITH WEAK SFC RIDGING EXTENDING SOUTHWEST INTO THE
MID-ATLANTIC. DEWPOINTS ACROSS THE STATE THIS AFTERNOON WERE IN THE
MID 50S IN THE MOUNTAINS AND LOWER 60S ELSEWHERE. WEAK NE FLOW FROM
THE SFC UP TO THE TROPOPAUSE WILL PERSIST ACROSS THE AREA TODAY. AN
UPPER LEVEL LOW WILL CONTINUE TO SPIN OFF THE NEW ENGLAND COAST
TODAY...WITH TROUGHING EXTENDING SSW INTO THE SOUTHEAST STATES.

LIKELY POPS AND MOSTLY CLOUDY SKIES APPEAR ON TRACK FOR THE
REMAINDER OF THIS AFTERNOON AND EVENING WITH AN UNSTABLE ATMOSPHERE
AND TROUGHING ALOFT OVER THE SOUTHEAST AND MID-ATLANTIC STATES. WE
REMAIN IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
ACROSS CENTRAL NC...WITH THE SLIGHT RISK AREA ACTUALLY STRETCHING
FROM THE GULF COAST NORTH THROUGH THE MID-ATLANTIC INTO PA AND
SOUTHERN NY. AS OF 2 PM WIDESPREAD CONVECTION HAS ALREADY DEVELOPED
ACROSS THE STATE...AND SEVERAL WARNINGS HAVE BEEN ISSUED SO FAR THIS
AFTERNOON IN CENTRAL NC. THE POTENTIAL FOR ISOLATED STRONG AND
SEVERE THUNDERSTORMS WILL CONTINUE UNTIL SHORTLY AFTER SUNSET...WITH
THE PRIMARY THREAT FROM HAIL AND WET DOWNBURSTS. WITH PWAT VALUES AT
1.50 AND SLOW SOUTHWEST STORM MOVEMENT...LOCALLY HEAVY RAINFALL OF
1-2 INCHES WILL BE LIKELY WITH THE STRONGEST STORMS AND IN LOCATIONS
REPEATEDLY AFFECTED BY HEAVY SHOWERS AND STORMS. OVERALL ACTIVITY
WILL WANE AFTER SUNSET... ALTHOUGH A CHANCE FOR A SHOWER DURING THE
OVERNIGHT PERIOD CANNOT BE RULED OUT. -VINCENT

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
THE H5 LOW OFF THE NORTHEAST COAST CONTINUES TO SPIN OFF CAPE COD
AND LONG ISLAND THROUGH THURSDAY...AND ACTUALLY BEGINS TO RETROGRADE
TOWARD THE NORTHEAST COAST ON FRIDAY AND SATURDAY. THIS WILL BRING
UNSETTLED WEATHER AND UNSEASONABLY COOL TEMPS TO THE AREA THROUGHOUT
THE SHORT TERM PERIOD AS WEAK SHORTWAVES ROTATE AROUND THE H5 LOW
OFFSHORE AND DROP SOUTH THROUGH THE MID-ATLANTIC. WITH MOSTLY CLOUDY
SKIES AND RELATIVELY LOW HEIGHTS ALOFT...HIGH TEMPS ON THU THRU SAT
ARE EXPECTED TO BE 10 DEGREES BELOW NORMAL IN THE LOWER TO MID 70S
ACROSS MOST OF CENTRAL NC...WITH UPPER 70S IN FAR SOUTHERN PORTIONS.
IT APPEARS THERE WILL SOME CHANCE FOR PRECIP DURING THE ENTIRE SHORT
TERM PERIOD AS BOTH THE GFS/NAM SHOW GENERAL TROUGHINESS OVER THE
SOUTHEAST AND MID-ATLANTIC STATES...AND BOTH DEVELOP A WEAK H5 LOW
OVER VA BY FRI MORNING...SLOWLY ROTATING IT TOWARD THE COAST BY SAT
AFTERNOON. HOWEVER...SFC HIGH PRESSURE WILL RIDGE INTO THE
MID-ATLANTIC DURING THE DAY THU...BRINGING A BACKDOOR FRONT THROUGH
THE AREA...CAUSING THERMODYNAMIC PROFILES TO BECOME MUCH WEAKER
THU AFT/EVE THROUGH SAT THAN WHAT HAS BEEN OBSERVED PREVIOUSLY
THIS WEEK. AT THIS POINT...WILL GENERALLY KEEP CHANCE POPS IN
DURING THE AFTERNOON HOURS IN THE SHORT TERM PERIOD AND SLIGHT
CHANCE POPS DURING THE OVERNIGHT PERIODS...WITH THE HIGHEST
CHANCES IN THE WEST AND SOUTHWEST PORTIONS OF THE AREA. -VINCENT

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
SAT NIGHT THROUGH EARLY TUE...MODELS CONTINUE TO SHOW RIDGE
BUILDING ALOFT ALONG THE EAST COAST WITH BERMUDA HIGH PRESSURE AT
THE SURFACE EXPANDING INTO THE SAVANNAH BASIN AND NORTHEAST GULF.
LARGE SCALE SUBSIDENCE AND PREDOMINANT WESTERLY COMPONENT IN THE
LOW LEVEL FLOW FAVORS A DRY PATTERN WITH TEMPERATURES WARMING WELL
ABOVE NORMAL. DAILY HIGHS SHOULD REACH 90 TO 95.

FOR WED...MODELS SUGGEST LOWERING HEIGHTS WITH A TROUGH MOVING
INTO THE OHIO VALLEY. THIS SHOULD PUSH A COLD FRONT AND SURFACE
TROUGH TO THE APPALACHIANS...DESTABILIZING THE AIRMASS FOR AN
INCREASE IN CUMULUS DEVELOPMENT WITH HEATING AND AT LEAST A SLIGHT
CHANCE OF DIURNAL SHOWERS AND TSTMS LATE WED. HIGHS UPPER 80S TO
AROUND 90. -RFG

&&

.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
SHOWERS AND TSTMS WILL BE NUMEROUS ACROSS CENTRAL NC THIS AFTERNOON
WITH OCNL CIGS LOWERING TO 1 TO 3 THSD FT AND VSBY BRIEFLY BLO 3
MI.  OTHERWISE THIS AFTERNOON SCT TO BKN STRATOCUMULUS CAN BE
EXPECTED WITH BASES BETWEEN 3 AND 5 THSD FT AND VSBY UNRESTRICTED.
FOR TONIGHT...EXPECT SCT TO BKN ALTOCUMULUS WITH BASES 8 TO 10 THSD
FT.  THEN BY 09Z...A STRATUS LAYER AND FOG IS EXPECTED TO FORM IN
LIGHT NE FLOW WITH VSBY BELOW 3 MI AND CIGS NEAR 15 HND FT.  LOW
LEVEL MOISTURE WILL LINGER WITH A COLD FRONT EDGING INTO THE AREA
FROM THE NE.  CIGS WILL GRADUALLY LIFT TO BETWEEN 2 AND 4 THSD FT
AND VSBY GRADUALLY IMPROVE TO AOA 5 MI BY 15Z.

COOL MOIST NE FLOW PERSISTS DOWN THE EAST COAST INTO CENTRAL NC THE
NEXT FEW DAYS.  THIS SHOULD RESULT IN WIDESPREAD STRATOCUMULUS WITH
OCCASIONAL CIGS LOWERING TO BETWEEN 1 AND 3 THSD FT AND OCNL VSBY 3
TO 5 MI IN SCT AREA OF RAIN OR SHWRS THROUGH SAT.  HIGH PRESSURE
SHOULD GRADUALLY EXPAND OVER THE AREA FOR VFR CONDITIONS SUN AND
MON. -RFG

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...VINCENT
NEAR TERM...VINCENT
SHORT TERM...VINCENT
LONG TERM...RFG
AVIATION...RFG
Hazardous weather outlook, Jun 13, 2:34 PM EDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
234 PM EDT WED JUN 13 2007

NCZ007>011-026>028-042-043-078-089-140900-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-
JOHNSTON-WILSON-WAYNE-SAMPSON-
234 PM EDT WED JUN 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF
CENTRAL NORTH CAROLINA THIS AFTERNOON AND EVENING. SCATTERED
THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AS AN UPPER
LEVEL LOW LINGERS OVER THE NORTHEAST COAST.

THE PRIMARY THREAT WILL BE LARGE HAIL... DAMAGING WINDS AND
FREQUENT CLOUD TO GROUND LIGHTNING. THE RISK OF SEVERE WEATHER
WILL DIMINISH AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH THE EVENING.
STORM SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER
IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN RALEIGH.

NCZ021>025-038>041-073>077-083>086-088-140900-
FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-
HOKE-CUMBERLAND-
234 PM EDT WED JUN 13 2007

...SEVERE THUNDERSTORM WATCH 393 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
EVENING. STORM SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER
IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN RALEIGH.

VINCENT

In the hours before

Special weather statement, Jun 13, 3:12 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
312 PM EDT WED JUN 13 2007

NCZ025-040-041-132015-
CHATHAM-DURHAM-WAKE-
312 PM EDT WED JUN 13 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS FAR SOUTHEASTERN DURHAM
...WAKE AND EASTERN CHATHAM COUNTIES THROUGH 415 PM EDT...

AT 312 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS JUST
EAST OF RDU INTERNATIONAL AIRPORT...OR ABOUT 7 MILES NORTHEAST OF
CARY...MOVING SOUTHWEST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...RESEARCH TRIANGLE
PARK...MORRISVILLE...PARKWOOD...NORTHWEST RALEIGH...WEST
RALEIGH...CARY AND JORDAN LAKE.

PEA SIZE HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED
WITH THESE THUNDERSTORMS.

BLAES
Local storm report, Jun 13, 3:21 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
321 PM EDT WED JUN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     HAIL             1 NNE EASTOVER          35.11N 78.78W
06/13/2007  E0.75 INCH       CUMBERLAND         NC   PUBLIC

            PENNY SIZE HAIL REPORTED JUST NNE OF EASTOVER.

&&

BSD
Local storm report, Jun 13, 3:29 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
329 PM EDT WED JUN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     HAIL             1 SW HOPE MILLS         34.96N 78.97W
06/13/2007  E0.75 INCH       CUMBERLAND         NC   PUBLIC

            PENNY SIZE HAIL REPORTED NEAR HOPE MILLS GOLF COURSE.

&&

BSD
Special weather statement, Jun 13, 3:41 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
341 PM EDT WED JUN 13 2007

NCZ022-023-039-040-132035-
ALAMANCE-CHATHAM-GUILFORD-RANDOLPH-
341 PM EDT WED JUN 13 2007

...LOCALLY HEAVY RAIN WILL MOVE ACROSS SOUTHEAST GUILFORD...
ALAMANCE... RANDOLPH AND NORTHWEST CHATHAM COUNTIES THROUGH 445 PM
EDT...

AT 341 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH LOCALLY VERY HEAVY RAIN NORTH OF SILER CITY TO NEAR ELON
COLLEGE DRIFTING SOUTHWEST AT ABOUT 15 MPH.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...RAMSEUR...
FRANKLINVILLE...ASHEBORO...AND ULAH.

RAINFALL RATES UP TO ONE INCH AN HOUR ARE POSSIBLE WITH THESE
SHOWERS AND THUNDERSTORMS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

RFG
Special weather statement, Jun 13, 3:53 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
353 PM EDT WED JUN 13 2007

NCZ041-132100-
WAKE-
353 PM EDT WED JUN 13 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS CENTRAL AND EASTERN WAKE
COUNTY THROUGH 500 PM EDT...

AT 353 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
WEST RALEIGH...KNIGHTDALE AND GARNER MOVING SOUTHWEST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...GARNER...
AUBURN...LAKE WHEELER...FUQUAY-VARINA.

PEA SIZE HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED
WITH THESE THUNDERSTORMS.
Special weather statement, Jun 13, 3:55 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
355 PM EDT WED JUN 13 2007

NCZ023-024-132045-
ALAMANCE-ORANGE-
355 PM EDT WED JUN 13 2007

...STRONG THUNDERSTORMS WILL MOVE SLOWLY SOUTHWEST ACROSS NORTHERN
ALAMANCE AND NORTHERN ORANGE COUNTIES THROUGH 445 PM EDT...

AT 355 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM UNION RIDGE TO SCHLEY...MOVING WEST SOUTHWEST
AT 15 MPH.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE LIGHTNING. SEEK
SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. DO NOT USE CORDED
TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU CANNOT SEEK SHELTER
INDOORS AUTOMOBILES CAN PROVIDE GOOD SHELTER FROM LIGHTNING.

RFG

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 12:31 PM EDTSevere Thunderstorm WarningRAHWake44 min
Jun 13, 1:16 PM EDTSevere Thunderstorm WarningRAHChatham49 min
Jun 13, 1:36 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond39 min
Jun 13, 1:47 PM EDTSevere Thunderstorm WarningRAHHarnett58 min
Jun 13, 2:40 PM EDTSevere Thunderstorm WarningRAHCumberland65 min
Jun 13, 4:12 PM EDTSevere Thunderstorm WarningRAHRandolph33 min
Jun 13, 4:43 PM EDTSevere Thunderstorm WarningRAHRichmond62 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.